MAUDE Adverse Event Report: SEASPINE, INC MARINER; SET SCREW

SEASPINE, INC MARINER; SET SCREW
Model Number 41-1010
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the revision case the surgeon removed all of the old lumbar screws (mirus) shown in the pre-op.Although seapine's fenestrated screws are not indicated with cement, the surgeon made the decision to implant the fenestrated screws at t10 & t11 and injected them with cement.The surgeon skipped t12 because of the prior kyphoplasty that was done.He performed a pso at l1/l2 which had fused together in kyphosis.For this reason, he was only able to get screws in at l1 but not l2.He placed cannulated screws at l3, and fenestrated screws at l4.We had some challenges with the consistency of the cement at t10 & t11 and he chose not to use cement at l4.He used the mazor-x robot to pre-plan and drill the trajectory for all screws.The update below was provided by a seaspine representative regarding the revision surgery performed on (b)(6) 2022: the revision for the patient was (b)(6) 2022 in the afternoon.The case went well.We left the existing screws, but removed the rods, crosslink and all set screws.We added new screws at the bottom of the construct, we added four 6.0 rods with rod to rod connectors, and replaced all set screws.Additionally, he surgeon performed a tlif at l5-s1.Labeling states that this is an inherent rist of using this system.
 
Event or Problem Description
Seaspine was made aware of an event involving multiple set screws loosening post-operatively.The index surgery was on (b)(6) 2022 and the event date is on (b)(6) 2022 there were 10 screws over 6 lots involved and are as follows: product lot number product quantity aw155418d 4, aw154141d 2, aw132005d 1, aw147643d 1, aw154681d 1, aw154138d 1.This patient had a prior fusion from l2-l4.They had a previous fracture at t12 which was cemented.They kyphosed above their hardware at l1.L1 and l2 subsequently fused together.If i remember correctly[?]they also had some cervical work down that's not shown.

Brand Name
MARINER
Common Device Name
SET SCREW
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer Contact
taara maharaj
5770 armada dr.
carlsbad, CA 92008
MDR Report Key16039921
Report Number3012120772-2022-00057
Device Sequence Number17708794
Product Code NKB
UDI-Device Identifier10889981155100
UDI-Public10889981155100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41-1010
Device Catalogue Number41-1010
Device Lot NumberVARIOUS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown